Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 228, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 2019, 7:53 PM CDT for Ellis County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 3, 2019, 8:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1915 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
112 WUUS53 KDDC 040053 SVRDDC KSC051-040145- /O.NEW.KDDC.SV.W.0228.190704T0053Z-190704T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 753 PM CDT Wed Jul 3 2019 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Southeastern Ellis County in central Kansas... * Until 845 PM CDT. * At 753 PM CDT, a severe thunderstorm was located very near Hays, moving southwest at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Hays, Victoria, Schoenchen, Pfeifer, Toulon, Munjor and Antonino. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3887 9914 3870 9911 3870 9954 3889 9933 TIME...MOT...LOC 0053Z 032DEG 5KT 3886 9930 HAIL...0.75IN WIND...60MPH $$ RBURG
3 follow-up statements
000
WWUS53 KDDC 040107
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
807 PM CDT Wed Jul 3 2019
KSC051-040145-
/O.CON.KDDC.SV.W.0228.000000T0000Z-190704T0145Z/
Ellis KS-
807 PM CDT Wed Jul 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN ELLIS COUNTY...
At 807 PM CDT, a severe thunderstorm was located very near Munjor,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Schoenchen, Pfeifer, Munjor and Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3870 9911 3870 9954 3885 9932 3881 9916
TIME...MOT...LOC 0107Z 029DEG 8KT 3881 9929
HAIL...1.00IN
WIND...60MPH
$$
RBURG898 WWUS53 KDDC 040129 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 829 PM CDT Wed Jul 3 2019 KSC051-040145- /O.CON.KDDC.SV.W.0228.000000T0000Z-190704T0145Z/ Ellis KS- 829 PM CDT Wed Jul 3 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH CENTRAL ELLIS COUNTY... At 829 PM CDT, a severe thunderstorm was located near Antonino, moving southwest at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Schoenchen and Antonino. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3870 9926 3870 9954 3881 9937 3880 9929 TIME...MOT...LOC 0129Z 053DEG 22KT 3873 9942 HAIL...<.75IN WIND...60MPH $$ RBURG
007
WWUS53 KDDC 040138
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
838 PM CDT Wed Jul 3 2019
KSC051-040148-
/O.EXP.KDDC.SV.W.0228.000000T0000Z-190704T0145Z/
Ellis KS-
838 PM CDT Wed Jul 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ELLIS COUNTY
WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Dodge City.
LAT...LON 3870 9926 3870 9954 3881 9937 3880 9929
TIME...MOT...LOC 0138Z 032DEG 5KT 3872 9943
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:47 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 3, 6:47 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 647 PM CDT Wed Jul 3 2019 ...UPDATED AVIATION SECTION... .SHORT TERM...(This evening through Thursday) Issued at 123 PM CDT Wed Jul 3 2019 The main focus for this evening is if there will be storms in the FA or not. An increasing cumulus field is seen on visible satellite across the far eastern zones. There will be plenty of CAPE for storm development. Wind shear is non-existent so storms are not expected to be severe. Will carry some pops across the eastern zones this afternoon and evening. The latest HRRR keeps the entire area storm free while other meso models do have isolated storms. The main threat from the storms will be heavy rainfall as PWATs remain over an inch across the greater region. Some marginal wind may be possible as well as there is some DCAPE present. Otherwise, the rest of the FA will remain dry tonight with lows in the 60s and 70s. For tomorrow, a hot one is expected with highs in the mid to upper 90s. Will keep a dry forecast going as any convection looks to remain well north of the FA. Temperatures around firework time look to be in the upper 70s to lower 80s with a light SE/S wind of 5 to 15 mph. Overall, tomorrow and tomorrow night looks like your typical Summer day/night across SW Kansas with no serious weather impacts for those outside. .LONG TERM...(Thursday night through Wednesday) Issued at 123 PM CDT Wed Jul 3 2019 The extended period will be marked by your typical summer-time Kansas weather. Warm to hot and mainly dry, except for perhaps a storm or two. Speaking of storms, the EC is indicating an MCS moving through Saturday evening into Sunday. THE NBM higher pops and slightly lower temps look on track for now. SW Kansas will be at the tail end of the westerlies, so overall this does make sense. Beyond that, a slightly drier pattern and warm to hot temps are expected to resume. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 637 PM CDT Wed Jul 3 2019 A small cluster of redeveloping thunderstorms will remain in the vicinity of the HYS terminals through at least sunset. If a storms can develop or back build toward the terminal, gusts up to 40 knots could be possible with heavy rain, and small hail. Other than that, there is little chance any of the other terminals will be impacted by convection for the remainder of the evening based on the recent short term model output and recent radar trends. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 95 70 96 / 10 0 10 10 GCK 67 97 68 96 / 0 0 10 20 EHA 67 97 68 96 / 0 10 10 10 LBL 67 96 68 96 / 0 0 10 10 HYS 70 96 71 96 / 20 10 10 30 P28 72 96 73 98 / 30 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Jul 3, 2:34 AM CDT, 17 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 234 AM CDT Wed Jul 3 2019 KSZ030-031-043>046-061>066-074>081-084>090-040745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 234 AM CDT Wed Jul 3 2019 /134 AM MDT Wed Jul 3 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorm coverage this afternoon through tonight will be very limited, and much less than Tuesday. Most locations will remain dry. Typical July heat in the lower 90s this afternoon. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Hotter temperatures are expected Independence Day and Friday, with upper 90s common. The heat is expected to relax behind a weak frontal boundary on Saturday. Thunderstorm coverage will be very limited on Independence Day, with most locations remaining dry. Thunderstorm coverage will increase Friday and Saturday, with some strong to severe thunderstorms possible. Days 2-7 Hazards ---------------- * Thursday - Excessive heat: Elevated risk. * Friday - Lightning: Elevated risk. - Excessive heat: Elevated risk * Saturday - Lightning: Elevated risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo Turner
In the hours before
Special weather statement, Jul 3, 6:38 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
638 PM CDT Wed Jul 3 2019
KSZ089-040030-
Comanche KS-
638 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMANCHE COUNTY UNTIL 730
PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Buttermilk, moving northeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coldwater and Buttermilk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3712 9940 3728 9931 3731 9912 3707 9901
3700 9909 3700 9925
TIME...MOT...LOC 2338Z 242DEG 5KT 3711 9932
RBURGLocal storm report, Jul 3, 6:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
651 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 E BUTTERMILK 37.10N 99.31W
07/03/2019 E0.70 INCH COMANCHE KS PUBLIC
&&
RBSpecial weather statement, Jul 3, 7:02 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Dodge City KS 702 PM CDT Wed Jul 3 2019 KSZ031-040045- Ellis KS- 702 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELLIS COUNTY UNTIL 745 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near Emmeram, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Catherine and Emmeram. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3886 9904 3888 9927 3893 9930 3910 9904 TIME...MOT...LOC 0001Z 311DEG 7KT 3894 9916 RBURG
Special weather statement, Jul 3, 7:29 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Dodge City KS 729 PM CDT Wed Jul 3 2019 KSZ031-040115- Ellis- 729 PM CDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELLIS COUNTY... At 728 PM CDT, a strong thunderstorm was located very near Victoria, moving southwest at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Hays, Victoria, Walker, Toulon and Munjor. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3889 9904 3876 9904 3881 9943 3893 9925 TIME...MOT...LOC 0028Z 024DEG 7KT 3887 9918 RBURG
Special weather statement, Jul 3, 7:42 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
742 PM CDT Wed Jul 3 2019
KSZ031-040130-
Ellis KS-
742 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELLIS COUNTY UNTIL 830
PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm near
Toulon. This storm was nearly stationary.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hays, Victoria, Schoenchen, Toulon, Munjor and Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3892 9929 3888 9910 3871 9911 3870 9935
3883 9948
TIME...MOT...LOC 0042Z 038DEG 4KT 3888 9926
RBURGLocal storm report, Jul 3, 7:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 W TOULON 38.85N 99.27W
07/03/2019 M51 MPH ELLIS KS AWOS
AWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS
SITE.
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM CDT | Special Weather Statement | DDC | Ellis | 43 min |
| Jul 3, 7:29 PM CDT | Special Weather Statement | DDC | Ellis | 46 min |
| Jul 3, 7:42 PM CDT | Special Weather Statement | DDC | Ellis | 48 min |
| Jul 3, 8:41 PM CDT | Special Weather Statement | DDC | Rush | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.